Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 53, NWS Marquette, MI

July 30, 2011Gogebic County, Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 30, 2011, 12:56 PM CDT for Gogebic County, Ontonagon County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2011, 12:56 PM CDT (17:56 UTC)
Expired
Jul 30, 2011, 1:45 PM CDT
In force
49 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gogebic County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 168 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 1:25 PM CDTTSTM WND DMGS Bergland, MIBRANCHES ESTIMATED TO BE 6 INCHES IN DIAMETER. PEA SIZE HAIL ALSO OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WUUS53 KMQT 301756
SVRMQT
MIC053-131-301845-
/O.NEW.KMQT.SV.W.0053.110730T1756Z-110730T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
156 PM EDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
  CENTRAL ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 245 PM EDT/145 PM CDT/

* AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTH OF BESSEMER...OR 15 MILES NORTHEAST OF IRONWOOD...AND
  MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SILVER CITY...CLARK LAKE...MIRROR LAKE...LAKE OF THE CLOUDS...WHITE
  PINE AND NORWICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4669 9001 4682 8983 4684 8976 4684 8967
      4683 8962 4685 8952 4685 8944 4686 8939
      4666 8916 4652 9009 4666 9012
TIME...MOT...LOC 1756Z 250DEG 42KT 4666 8991
WIND...HAIL 60MPH 1.00IN

$$

TITUS
1 follow-up statement
522 
WWUS53 KMQT 301821
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
221 PM EDT SAT JUL 30 2011

MIC053-131-301845-
/O.CON.KMQT.SV.W.0053.000000T0000Z-110730T1845Z/
GOGEBIC MI-ONTONAGON MI-
221 PM EDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ONTONAGON AND GOGEBIC COUNTIES UNTIL 245 PM EDT/145 PM CDT/...

AT 219 PM EDT/119 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SILVER CITY TO 12 MILES EAST
OF MARENISCO...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SILVER CITY AND NORWICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4668 9001 4682 8983 4684 8976 4684 8967
      4683 8962 4685 8952 4685 8944 4686 8939
      4666 8916 4655 8992
TIME...MOT...LOC 1821Z 256DEG 30KT 4685 8963 4644 8945
WIND...HAIL 60MPH 1.00IN

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:51 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 30, 11:51 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1251 PM EDT SAT JUL 30 2011

.UPDATE...

SHOWERS AND THUNDERSTORMS AHEAD OF A CONVECTIVELY INDUCED SHORTWAVE
OVER MN HAVE MOVED INTO THE WRN FORECAST AREA. WITH MODELS
INDICATING 1500-2500J/KG OF SBCAPE AND LITTLE CIN...STORMS ARE
EXPECTED TO MOVE/DEVELOP OVER THE CWA THIS AFTERNOON INTO THIS
EVENING. WIND SHEAR IS FAIR WEAK AT 25-35KTS...SO STORMS SHOULD NOT
BECOME INCREDIBLY ORGANIZED. NORTHERN BOUND FOR MOST OF THE
CONVECTION WILL BE THE LAKE SUPERIOR BREEZE...WHICH WILL REMAIN
FAIRLY CLOSE TO SHORE GIVEN STEADY SW WINDS...AND MAY ACT TO LOCALLY
INTENSIFY STORMS. STORMS SHOULD STAY FOCUSED OVER THE WRN CWA AS
LAKE MODERATION OFF LAKE MI OVER THE ERN CWA WILL NOT BE FAVORABLE
FOR THE CONVECTION. GIVEN THE CURRENT LINEAR STRUCTURE OF THE
STORMS...STRONG TO SEVERE WINDS APPEARS TO BE THE PRIMARY
THREAT...BUT THERE IS A LARGE HAIL THREAT AS WELL. TORNADO POTENTIAL
APPEARS VERY LOW GIVEN WEAK SHEAR AND LINEAR NATURE OF STORMS. STORM
DEVELOPMENT/MAINTENANCE WILL BE AIDED BY WAA ONGOING OVER THE
CWA...AND THETA-E ADVECTION AHEAD OF THE CONVECTIVE LINE.
&&

PREV DISCUSSION...ISSUED AT 752 AM EDT SAT JUL 30 2011...

.SYNOPSIS...

WATER VAPOR IMAGERY AND RUC ANALYSIS CONTINUE TO SHOW NEARLY ZONAL
FLOW ACROSS THE NRN CONUS TO THE N OF AN EXPANSIVE HIGH PRES RIDGE
ACROSS THE SRN CONUS. TWO MAIN SHORTWAVES ARE EMBEDDED IN THE WRLY
FLOW. ONE IS MOVING THRU SE CANADA AND NEW ENGLAND WHILE THE SECOND
IS OVER SASKATCHEWAN. A MINOR SHORTWAVE OVER THE ERN DAKOTAS APPEARS
TO BE BECOMING BETTER DEFINED AND IS ACCOMPANIED BY A CLUSTER OF
SHRA/TSRA. CLOSER TO HOME...WEAK RIDGING AHEAD OF SASKATCHEWAN
SHORTWAVE IS SUPPORTING SFC HIGH PRES OVER THE MIDWEST AND WRN GREAT
LAKES. RESULT HAS BEEN A GENERALLY QUIET NIGHT ACROSS THE FCST
AREA...THOUGH THERE HAVE BEEN PESKY ISOLD -SHRA OCCURRING OVER
PORTIONS OF THE SW INTO SCNTRL FCST AREA.
&&

.DISCUSSION...

FCST IN THE SHORT TERM WILL REVOLVE AROUND MAIN SHORTWAVE CURRENTLY
TRACKING THRU SASKATCHEWAN AND THE OTHER SHORTWAVE OVER THE ERN
DAKOTAS. IN THE LONGER TERM...OVERALL PATTERN WILL CONTINUE TO
SUPPORT ABOVE NORMAL TEMPS THRU THIS FCST PERIOD. BEST POTENTIAL FOR
PCPN MAY OCCUR MON NIGHT/TUE WITH SHORTWAVE PASSING THRU THE UPPER
GREAT LAKES.

WAA AND MOISTURE ADVECTION WILL GET UNDERWAY TODAY AHEAD OF
SHORTWAVE TRACKING FROM SASKATCHEWAN TO NRN ONTARIO. AHEAD OF THIS
FEATURE...THE SHORTWAVE CURRENTLY OVER THE ERN DAKOTAS SHOULD TRACK
ACROSS UPPER MI THIS AFTN. TIMING WILL FAVORABLY COINCIDE WITH MAX
DAYTIME HEATING AND BUILDING INSTABILITY...AND SINCE WAVE APPEARS TO
BE BECOMING BETTER DEFINED...CONVECTION NEEDS TO BE CONSIDERED.
THERE IS SOME CONCERN THAT WAVE WILL OUTRUN THE BETTER MOISTURE
RETURN...BUT FCST SOUNDINGS LOOK SUPPORTIVE OF AT LEAST A SMALL
POTENTIAL OF CONVECTION. MODIFIED FOR A SFC T/TD OF UPPER 80S/AROUND
60...FCST SOUNDINGS YIELD CAPE OF 1000-1500J/KG. SW WINDS WILL NOT
BE STRONG ENOUGH TO COMPLETELY HOLD OFF LAKE SUPERIOR LAKE BREEZE IN
ALL AREAS...SO THERE WILL BE A LOW-LEVEL FOCUSING MECHANISM. LAKE
MICHIGAN IS NOW BECOMING A SOURCE OF LOW-LEVEL MOISTURE AS WATER
CONTINUES TO WARM...AND IT'S NOT OUT OF THE QUESTION THAT LOCALLY
HIGHER SFC DWPTS SPREADING N WITH LAKE BREEZE COMPONENT TO
PREVAILING WIND COULD ALSO TRIGGER ISOLD CONVECTION FARTHER E AS
WELL. WITH THAT SAID...WILL CARRY SLIGHT CHC POPS IN THE LATE AFTN
ACROSS THE AREAS WHERE IT APPEARS THERE WILL BE SOME LOW-LEVEL
CONVERGENCE DEVELOPING...GENERALLY THE WRN AND NRN FCST AREA. MIXING
TO 800-750MB SUPPORTS MAX TEMPS WELL INTO THE UPPER 80S AWAY FROM
ANY LAKE MODERATION.

IF THERE IS ANY CONVECTION THIS AFTN...IT WILL PROBABLY TEND TO
DIMINISH/POSSIBLY END IN THE EVENING AS SHORTWAVE EXITS. ATTENTION
THEN TURNS TO MAIN SHORTWAVE SHIFTING E ACROSS NRN ONTARIO. TAIL OF
WAVE WILL JUST BRUSH BY THE FCST AREA WITH VERY LITTLE IF ANY HEIGHT
FALLS NOTED HERE. AT 00Z...ASSOCIATED COLD FRONT WILL STILL BE WELL
TO THE W IN MN. WITH FRONT ARRIVING DURING MIN DIURNAL HEATING TIME
AND WITH BULK OF FORCING PASSING BY TO THE N...IT WOULD SEEM THAT
SFC BASED CONVECTION THAT WILL BE OCCURRING IN NE MN ALONG/AHEAD OF
THE FRONT LATE AFTN/EARLY EVENING SHOULD GENERALLY DECREASE IN
INTENSITY/COVERAGE AS IT MOVES INTO UPPER MI DURING THE NIGHT. SO FOR
NOW...NOTHING MORE THAN LOWER CHC POPS SEEMS WARRANTED.

COLD FRONT WILL SLOWLY SETTLE SSE THRU THE FCST AREA SUN...EXITING
MENOMINEE COUNTY IN THE EVENING. EXPECT SOME REDEVELOPMENT OF
CONVECTION SUN AS STRENGTHENING LAKE BREEZE COMPONENTS TO THE WIND
WILL INCREASE LOW-LEVEL CONVERGENCE INTO FRONTAL BOUNDARY DROPPING
THRU THE SCNTRL AND SE FCST AREA DURING PEAK HEATING. THUS...BEST
CHC OF SHRA/TSRA WILL BE OVER THE SCNTRL/SE FCST AREA... BUT EVEN
THERE...NOTHING MORE THAN CHC POPS WILL BE UTILIZED AS IT APPEARS
CONVECTION WILL HAVE LIMITED COVERAGE DUE TO LACK OF STRONGER
FORCING AND DUE TO RATHER PRONOUNCED MIDLEVEL DRYING PUSHING INTO
THE AREA. MODIFIED FCST SOUNDINGS FOR A SFC T/TD OF UPPER 80S/MID
60S YIELDS CAPE UPWARDS OF 2000-2500J/KG. RISK OF SHRA/TSRA WILL END
W AND N BY AFTN IN THE WAKE OF COLD FRONT.

WITH DEPARTURE OF COLD FRONT...ANY LINGERING CONVECTION OVER THE FAR
SCNTRL WILL END SUN EVENING. WITH MOSTLY CLEAR SKIES...WINDS
BECOMING LIGHT...AND PRECIPITABLE WATER FALLING TO 50-75PCT OF
NORMAL...TEMPS SHOULD BE ABLE TO RADIATE DOWN TOWARD TYPICAL LATE
JULY/EARLY AUG MINS...ESPECIALLY W WHERE SFC HIGH PRES ARRIVES LATE.
TEMPS THERE SHOULD FALL TOWARD THE LOWER 50S IN THE INTERIOR. UPPER
50S/LWR 60S SHOULD PREVAIL ELSEWHERE...WARMEST ALONG THE GREAT
LAKES.

MON...MID/UPPER LEVEL RIDGE AXIS EXTENDING FROM SRN CONUS
SUBTROPICAL HIGH WILL SHIFT INTO THE UPPER LAKES. AT THE SFC...
ASSOCIATED HIGH PRES WILL SLOWLY SHIFT ACROSS THE UPPER GREAT LAKES.
THERE ARE HINTS THAT A MINOR SHORTWAVE MAY EMERGE FROM SUN NIGHT
CONVECTION OVER THE NRN PLAINS...AND THAT WAVE MAY TRACK ACROSS THE
AREA MON AFTN. EVEN IF IT DOES...IT WILL OUTRUN MOISTURE RETURN...
AND THUS SHOULDN'T POSE A RISK OF PCPN HERE MON.

RIDGE WILL CONTINUE TO DOMINATE THE SRN CONUS NEXT WEEK. THIS WILL
RESULT IN MOSTLY ZONAL FLOW PERSISTING ACROSS THE NRN CONUS/SRN
CANADA WITH SHORTWAVES OCCASIONALLY PASSING THRU THE AREA. MODELS
STILL SUGGEST NEXT SHORTWAVE WILL AFFECT THE UPPER LAKES MON
NIGHT/TUE. STRENGTHENING LOW-LEVEL JET/THETA-E ADVECTION AND
ADVECTION OF INSTABILITY WILL LIKELY SUPPORT SHRA/TSRA...POSSIBLY AN
MCS ACROSS THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES REGION MON
NIGHT/TUE MORNING. PLACEMENT OF CONVECTION IS ALWAYS DIFFICULT...BUT
STILL THINK MAIN PUSH OF SHRA/TSRA MAY BE JUST SW OF THE FCST AREA
CLOSER TO POOL OF BETTER INSTABILITY DESPITE CONSENSUS OF LATEST
ROUND OF MEDIUM RANGE GUIDANCE DRIVING MAIN PCPN AXIS FARTHER N
ACROSS UPPER MI AGAIN. SOME AREAS OF UPPER MI ARE GETTING QUITE
DRY...SO A WIDESPREAD RAINFALL WOULD BE WELCOME.
&&

.AVIATION /FOR THE 12Z TAF ISSUANCE/...

VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. WEAK UPR
DISTURBANCE MOVING INTO MINNESOTA MAY TRIGGER ISOLD SHRA/TSRA THIS
AFTN AT KSAW ALONG LK BREEZE IN VCNTY...BUT ONLY PUT A CB IN CLOUD
GROUP TO COVER THIS. LATER TONIGHT...A COLD FRONT IS FCST TO MOVE
ACROSS THE AREA. NOT QUITE CLEAR IF SHRA/TSRA WILL AFFECT KCMX OR
KSAW. DOES SEEM LIKE THERE IS SOME RISK BASED ON A WEST-EAST
LOW-LEVEL JET OVR THE AREA ALONG WITH SOME MOISTURE ADVECTION AT
5-10 KFT. KEPT CIGS VFR AND VSBY UNRESTRICTED BUT DID MENTION SHRA
WITH A CB IN CLOUD GROUP. LATER SHIFTS CAN REFINE TO EITHER ADD
TSRA IF IT STILL LOOKS WARRANTED OR TO TAKE IT OUT ALL TOGETHER IF
IT LOOKS LIKE SHRA/TSRA WILL NOT AFFECT THE TAF SITES.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

WINDS SHOULD REMAIN AT OR BELOW 25 KTS THROUGH THE FORECAST PERIOD.
HIGH PRESSURE WILL BE IN CONTROL...EXCEPT FOR WHEN LOW PRESSURE
TROUGHS PASS OVER THE AREA LATE TONIGHT INTO SUNDAY MORNING...THEN
AGAIN ON TUESDAY. SCATTERED THUNDERSTORMS MAY OCCUR AS THESE TROUGHS
MOVE THROUGH.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

UPDATE...TITUS
LONG TERM...ROLFSON
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, Jul 30, 5:01 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
601 AM EDT SAT JUL 30 2011

MIZ001>007-009>014-084-085-311215-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
601 AM EDT SAT JUL 30 2011 /501 AM CDT SAT JUL 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS A
SLIGHT RISK THAT AN ISOLATED SEVERE STORM COULD OCCUR OVER
WESTERN UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY...MAINLY ACROSS SOUTH CENTRAL UPPER
MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY NIGHT
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-311215-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
601 AM EDT SAT JUL 30 2011 /501 AM CDT SAT JUL 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY OVER WESTERN LAKE
SUPERIOR...THEN ACROSS ALL OF LAKE SUPERIOR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN PORTIONS OF LAKE SUPERIOR
SUNDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY
NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-311215-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
601 AM EDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN MONDAY NIGHT
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

In the hours before

Special weather statement, Jul 30, 8:41 AM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
941 AM EDT SAT JUL 30 2011

MIZ009-301445-
GOGEBIC-
841 AM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC COUNTY UNTIL 945 AM CDT/1045
AM EDT/...

AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF IRONWOOD.  THIS STORM WAS
MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHWESTERN GOGEBIC COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TITUS
Special weather statement, Jul 30, 12:09 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
109 PM EDT SAT JUL 30 2011

MIZ002-009-301800-
GOGEBIC-ONTONAGON-
1209 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
100 PM CDT/200 PM EDT/...

AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTH OF
IRONWOOD TO 17 MILES WEST OF UPSON...OR ALONG A LINE EXTENDING FROM
24 MILES NORTH OF IRONWOOD TO 30 MILES NORTHWEST OF PARK FALLS.
THESE STORMS WERE MOVING EAST AT 35 MPH.

AT 1150 PM CDT...43 MPH WINDS WERE REPORTED IN ASHLAND WISCONSIN.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN WESTERN GOGEBIC AND WESTERN ONTONAGON COUNTIES...INCLUDING
THE CITIES OF IRONWOOD...BESSEMER AND WAKEFIELD...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TITUS
Special weather statement, Jul 30, 12:47 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
147 PM EDT SAT JUL 30 2011

MIZ002-009-301830-
GOGEBIC-ONTONAGON-
1247 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
130 PM CDT/230 PM EDT/...

AT 142 PM EDT/1242 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19
MILES NORTH OF BESSEMER TO 9 MILES NORTH OF MERCER...OR ALONG A LINE
EXTENDING FROM 22 MILES NORTH OF IRONWOOD TO 11 MILES SOUTH OF
IRONWOOD.  THESE STORMS WERE MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BESSEMER...
  WAKEFIELD...
  CHANEY LAKE...
  LAKE OF THE CLOUDS...
  SILVER CITY...
  LAKE GOGEBIC STATE PARK...

DIME SIZE HAIL WAS REPORTED IN IRONWOOD WITH THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TITUS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:02 PM CDTSpecial Marine WarningMQT88 min
Jul 30, 1:09 PM CDTSevere Thunderstorm WarningMQTOntonagon66 min
Jul 30, 1:50 PM CDTSevere Thunderstorm WarningMQTHoughton, Iron, Ontonagon55 min
Jul 30, 2:14 PM CDTSpecial Marine WarningMQT53 min
Jul 30, 2:19 PM CDTSevere Thunderstorm WarningMQTBaraga, Iron56 min
Jul 30, 3:28 PM CDTSevere Thunderstorm WarningMQTDickinson62 min
Jul 30, 3:36 PM CDTSpecial Marine WarningMQT84 min
Jul 30, 3:54 PM CDTSevere Thunderstorm WarningMQTMenominee47 min
Jul 30, 4:02 PM CDTSevere Thunderstorm WarningMQTDickinson, Menominee41 min
Jul 30, 4:10 PM CDTSevere Thunderstorm WarningMQTMarquette37 min
Jul 30, 4:13 PM CDTSpecial Marine WarningMQT77 min
Jul 30, 4:19 PM CDTSevere Thunderstorm WarningMQTDelta56 min
Jul 30, 4:23 PM CDTSevere Thunderstorm WarningMQTAlger, Marquette52 min
Jul 30, 4:30 PM CDTSevere Thunderstorm WarningMQTAlger60 min
Jul 30, 4:53 PM CDTSpecial Marine WarningMQT82 min
Jul 30, 4:53 PM CDTSpecial Marine WarningMQT112 min
Jul 30, 4:59 PM CDTSevere Thunderstorm WarningMQTAlger, Delta, Schoolcraft61 min
Jul 30, 5:57 PM CDTSevere Thunderstorm WarningMQTLuce, Schoolcraft63 min
Jul 30, 6:38 PM CDTSpecial Marine WarningMQT63 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.